Funnel Cloud, Greensville
- When
- April 30, 11:38 AM EST
- Where
- Greensville County, 2.85 mi WNW of Kingsberry
- Reported by
- Public
- Coordinates
- 36.730, -77.600
The public reported a funnel cloud near the town of Durand.
A stationary boundary over North Carolina combined with a warm and moist airmass to produce showers and thunderstorms over Virginia. Storms produced locally heavy rainfall and one funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
A stationary boundary over North Carolina combined with a warm and moist airmass to produce showers and thunderstorms over Virginia. Storms produced locally heavy rainfall and one funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 30, 10:51 AM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1151 AM EDT WED APR 30 2014
.SYNOPSIS...
LOW PRESSURE PERSISTS OVER THE UPPER MIDWEST TODAY...WITH A
SECONDARY AREA OF LOW PRESSURE SLOWLY PUSHING ACROSS THE
APPALACHIANS TONIGHT INTO THURSDAY MORNING. THE TRAILING COLD
FRONT WILL CROSS THE AREA ON THURSDAY. HIGH PRESSURE AND DRIER AIR
SLOWLY BUILD IN FROM THE WEST FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST ANALYSIS REVEALS MAIN SFC LOW PRESSURE BECOMING OCCLUDED OVER
WISCONSIN...WITH A SECONDARY AREA OF LOW PRESSURE DEVELOPING ALONG
THE WESTERN SLOPE OF THE APPALACHIANS. VERY MOIST BOUNDARY LAYER
W/ PWATS GENLY 1.60" TO 1.75" ALONG WITH SFC DEW PTS 65-70 F ACRS
MOST OF THE LOCAL AREA (THE EXCEPTION BEING THE NW AREAS FROM FVX
TO LKU WHERE TEMPS ARE HOLDING IN THE 50S IN THE SLOWLY RETREATING
LOW LEVEL CAD/WEDGE. MOIST SW FLOW ALOFT BRINGING DEEP MOISTURE
FROM THE GULF OF MEXICO INTO THE AREA STILL ALLOWING FOR SCATTERED
TSTMS ON BOTH SIDES OF THE BOUNDARY (EVEN IN AREAS IN THE 50S).
FOR THE AFTN...EXPECTING TO SEE AN INCREASE IN STORM COVERAGE IN
AREAS E OF I-95 WHERE MOST OF THE MORNING HAS SEEN LITTLE TO NO
PRECIP. THIS WILL LIKELY BECOME ENHANCED SOMEWHAT BY THE TEMPERATURE
GRADIENT ALONG THE SFC BOUNDARY AS A FEW BREAKS OF SUN ALLOW FOR
HIGHS INTO THE UPPER 70S TO LOWER 80S ACRS FAR SE VA/NE NC...WHILE
TEMPS LIKELY STRUGGLE INTO THE 60S BY LATE AFTN OVER THE FAR NW
AND ALONG THE COASTAL ERN SHORE. FLASH FLOOD WATCH REMAINS IN
EFFECT WITH NO CHANGES...ALTHOUGH LOCALLY HEAVY RAIN WILL ALSO BE
POSSIBLE TO THE EAST OF THE WATCH...JUST THAT THESE AREAS HAVE NOT
RECEIVED AS MUCH PRECIP OVER THE PAST 24 HRS AND ADDITIONAL HEAVY
RAIN WILL BE LESS WIDESPREAD COMPARED TO AREAS IN THE WATCH.
AS FOR SEVERE THREAT LATER TODAY...SPC CONTINUES TO HIGHLIGHT ALL
AREAS EXCEPT THE MD ERN SHORE IN A SLIGHT RISK FOR LARGE HAIL/WIND
WITH TORNADO THREAT ALSO PRESENT AND MAINLY LIMITED TO SUPERCELLS
THAT MAY DVLP. BEST INSTABILITY WILL RESIDE OVER FAR SE VA/NE NC
BUT SHEAR IS QUITE A BIT WEAKER IN THESE AREAS (30-35 KT BULK
SHEAR) AND STORM COVERAGE WILL TEND TO BE LESS THROUGH MOST OF THE
AFTN. STRONG STORMS MAY DEVELOP THESE LOCATIONS BY LATE AFTN AND
EVENING HOWEVER GIVEN ML CAPES ON THE ORDER OF 1500-2000 J/KG.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
MODELS CONTINUE TO SHOW THE FRONT SLOWLY CLRG THE COAST THURSDAY
WITH DRIER AIR ATTEMPTING TO MOVE IN FROM THE WEST. HOWEVER...NOT
SOLD THAT THIS DRY AIR WILL WIN OUT AS MOISTURE PROGGED TO HUG THE
COAST THRU MOST OF THE DAY. BUMPED POPS TO LIKELY IN THE MORNING
FOR ALL EXCEPT FAR WESTERN ZONES...AND MAINTAIN LIKELY POPS INTO
THE AFTN FOR THE SE SECTIONS. INCREASING AMTS OF LATE AFTN SUN AND A
SW WIND RESULTS IN TMPS BTWN 75-80 F. PT CLDY BUT DRY THURSDAY
NIGHT. LOWS IN THE 50S.
MODELS SHOWING ANTHR WEAK DISTURBANCE CROSSING THE MID ATLNTC RGN
FRI. COOL POOL ALOFT MAY BE ABLE TO SET OF A FEW AFTRN SHWRS ACROSS
SERN COUNTIES. HIGHS U60S-L70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WILL MAINTAIN A DRY FCST IN THE EXTENDED PERIOD. DEEPER MOIST ALNG A
COLD FRONT WILL BE WELL OFF THE CST FRI NGT INTO SAT MORNG...AS A
WEAK TROF IN THE MID LVLS SWINGS FM THE OH VLY INTO THE MID ATLC
REGION HELPING TO NUDGE THE FRONT FARTHER E. SO...WILL ONLY HAVE A
SLGT CHC POP OVR CSTL NE NC DURING THIS PERIOD. OTHERWISE...WEAK HI
PRES WILL BLD INTO/ACRS THE AREA SAT INTO SAT EVENG. A WEAK COLD
FRONT IN WNW FLO WILL DROP ACRS THE REGION LATE SAT NGT THRU
SUN...PRODUCING JUST SOME CLOUDS. HI PRES WILL BLD DOWN INTO THE
AREA FOR SUN NGT INTO TUE...FOLLOWED BY A WEAK WARM FRONT TRYING TO
LIFT NNE INTO THE AREA LATE IN THE DAY. MIN TEMPS WILL RANGE FM THE
MID 40S TO LWR 50S SAT MORNG...UPR 40S TO MID 50S SUN MORNG...MID
40S TO LWR 50S MON MORNG...AND IN THE UPR 40S TO MID 50S TUE MORNG.
MAX TEMPS WILL GENERALLY RANGE FM THE MID 60S TO MID 70S THRU THE
PERIOD.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD IFR/LIFR CONDS WILL PERSIST OVER THE REGION THRU THE
MORNING HOURS IN -DZ/-RA AND FOG. WINDS WILL REMAIN OUT OF THE E-SE.
THERE IS A GOOD CHC FOR MVFR OR BRIEF VFR CONDS BY THIS AFTN AS A
WARM FRONTAL BNDRY LIFTS TO THE NORTH...BUT THIS SHOULD ALSO SET THE
STAGE FOR INCREASED CONVECTION DURING THE AFTN/EVENING. WINDS WILL
TURN TO TO S-SE 15-25 KT BY THIS AFTERNOON...WITH GUSTS 30-35 KT
ALONG THE COAST. BECAUSE OF THE INCREASED TSTM ACTIVITY EXPECTED
LATER TODAY...ADVERSE AVIATION CONDITIONS WILL BE LARGELY DEPENDENT
ON HIGHLY VARIABLE CONVECTIVE COVERAGE IN THE LATTER HALF OF THE TAF
VALID PERIOD.
OUTLOOK...SHOWERS AND TSTMS WILL EXTEND INTO TONIGHT AND EARLY THU
BEFORE A COLD FRONT PASSES THRU THE REGION AND WE START TO SEE SOME
IMPROVING CONDS. VFR CONDS EXPECTED MOVING INTO THE WEEKEND.
&&
.MARINE...
AN EXTENDED PERIOD OF SCA WINDS/WAVES/SEAS WILL CONTINUE ACROSS THE
MARINE AREA THROUGH WED NIGHT...AND THROUGH THURS NIGHT ON THE OCEAN
DUE TO LINGERING ELEVATED SEAS. THIS ALL DUE TO THE INCREASING PRESSURE
GRADIENT BETWEEN THE HIGH PRESSURE OFF THE NORTHEAST COAST AND LOW
PRESSURE LIFTING NE INVOF GREAT LAKES REGION. STRONG SOUTHEAST WINDS
THIS MORNING BECOME SOUTH TONIGHT...AS A COLD FRONT APPROACHES FM THE
WEST. WAVES OVER THE CHES BAY WILL AVERAGE BETWEEN 3-5 FT WITH SEAS
RANGING BETWEEN 5-9 FT. A COLD FRONT WILL CROSS THE MARINE AREA THU
AFTN INTO THU NGT. CALMER/BELOW SCA CONDITIONS THEN EXPECTED THU NGT
THRU SUN...EXCEPT FOR LINGERING ELEVATED SEAS THROUGH THURS NIGHT.
&&
.HYDROLOGY...
LOCALLY HEAVY RAINFALL TODAY AND TONIGHT ACROSS THE HEADWATERS AND
LOCAL AREA WILL LIKELY PRODUCE SIGNIFICANT RISES (THREE QUARTERS
BANKFULL TO NEAR BANKFULL OR EVEN MINOR FLOODING LEVELS) ACROSS MAIN
STEM RIVERS...CREEKS AND STREAMS LATER TODAY THROUGH FRIDAY.
&&
.TIDES/COASTAL FLOODING...
PERSISTENT ONSHORE FLOW PROGGED TO KEEP TIDES BETWEEN 1.0 TO 1.75 FEET
ABOVE NORMAL THROUGH THE THURS MORNING HIGH TIDE CYCLE. THE AREA
OF GREATEST CONCERN IS ACROSS THE LWR MD ERN SHORE (CAMBRIDGE /
OCEAN CITY / BISHOPS HEAD) WHERE MINOR/MODERATE FLOODING LEVELS
WERE REACHED THIS MORNING...AND WILL LIKELY BE REACHED AGAIN
DURING THE WED AFTN/THURS MORNING HIGH TIDE CYCLES.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD WARNING UNTIL 8 PM EDT THIS EVENING FOR
MDZ021>023.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ012-013-030.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ048-049-060>072-
079>083-087-088-092.
COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
VAZ076-078-085.
COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ075-
077.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ650-652-654.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR ANZ656-658.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR ANZ635>638.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THURSDAY FOR ANZ630>634.
&&
SYNOPSIS...MPR
NEAR TERM...LKB/MPR
SHORT TERM...MPR
LONG TERM...TMG
AVIATION...JDM
MARINE...JDM
HYDROLOGY...AKQ
TIDES/COASTAL FLOODING...AKQHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 638 AM EDT WED APR 30 2014 MDZ021>023-011045- DORCHESTER-WICOMICO-SOMERSET- 638 AM EDT WED APR 30 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. IN ADDITION...SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WILL LIKELY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-VAZ099-100-011045- INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 638 AM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WILL LIKELY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ014>017-031-032-102-VAZ073-074-076-078-084>086-089>091-093>098- 011045- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-KING AND QUEEN-ESSEX-RICHMOND-LANCASTER- GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 638 AM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-013-030-VAZ048-049-060>072-079>083-087-088-092-011045- NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX- SOUTHAMPTON- 638 AM EDT WED APR 30 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE TORRENTIAL DOWNPOURS... DAMAGING WIND GUSTS AND LARGE HAIL LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZAROUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075-077-011045- WESTMORELAND-NORTHUMBERLAND- 638 AM EDT WED APR 30 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 AM EDT WED APR 30 2014
VAZ065-301130-
MECKLENBURG-
655 AM EDT WED APR 30 2014
...A STRONG THUNDERSTORM TO AFFECT EXTREME WESTERN PORTIONS OF
MECKLENBURG COUNTY...
AT 655 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF NELSON...OR ABOUT OVER VIRGILINA...MOVING NORTHEAST AT 35
MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR BUFFALO SPRINGS...AND...BUFFALO
JUNCTION AT 700 AM EDT...SPANISH GROVE AT 725 AM EDT...FAIRVIEW...
AND...CHASE CITY AT 730 AM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
FREQUENT LIGHTNING.
THIS STORM IS PRODUCING HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3658 7872 3668 7871 3669 7868 3670 7865
3671 7865 3688 7851 3684 7836 3653 7863
3654 7873 3655 7874
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
732 AM EDT WED APR 30 2014
VAZ065>067-301215-
LUNENBURG-MECKLENBURG-NOTTOWAY-
732 AM EDT WED APR 30 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS MECKLENBURG...LUNENBURG AND
NOTTOWAY COUNTIES THROUGH 815 AM EDT...
AT 731 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SKIPWITH...OR ABOUT 7 MILES SOUTHEAST OF REDOAK...MOVING NORTHEAST AT
35 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR CHASE CITY AT 740 AM EDT...
FAIRVIEW AT 745 AM EDT...KELLS CORNER AT 750 AM EDT...WILBURN AT 800
AM EDT...LOVES MILL AT 805 AM EDT...LUNENBURG AT 810 AM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
FREQUENT LIGHTNING.
THIS STORM IS PRODUCING HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3672 7864 3689 7850 3707 7846 3711 7817
3691 7803 3660 7862
LBROWNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
805 AM EDT WED APR 30 2014
VAZ060-065>068-079-301245-
AMELIA-BRUNSWICK-LUNENBURG-MECKLENBURG-NOTTOWAY-PRINCE EDWARD-
805 AM EDT WED APR 30 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS AMELIA...PRINCE EDWARD...
MECKLENBURG...LUNENBURG...BRUNSWICK AND NOTTOWAY COUNTIES THROUGH 845
AM EDT...
AT 804 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PRINCE EDWARD STATION TO
NUTBUSH TO WIGHTMAN...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF
HAMPDEN SYDNEY COLLEGE TO VICTORIA TO 9 MILES EAST OF CHASE CITY...
MOVING NORTHEAST AT 35 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
RICE...
ORAL OAKS...
DEATONVILLE...
RODOPHIL...
PAINEVILLE...
MURDOCKS...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
FREQUENT LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3732 7834 3731 7833 3735 7827 3735 7826
3744 7819 3745 7815 3733 7791 3699 7794
3699 7797 3702 7801 3689 7801 3677 7817
3672 7839 3698 7839 3717 7842
DEROSASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
846 AM EDT WED APR 30 2014
VAZ049-062-063-067>070-301330-
AMELIA-CHESTERFIELD-GOOCHLAND-HANOVER-LOUISA-NOTTOWAY-POWHATAN-
846 AM EDT WED APR 30 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...AMELIA...
CHESTERFIELD...GOOCHLAND...HANOVER...POWHATAN AND NOTTOWAY COUNTIES
THROUGH 930 AM EDT...
AT 846 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LODORE TO FERGUSONVILLE TO
NOTTOWAY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
POWHATAN TO 6 MILES EAST OF CREWE TO CREWE...MOVING NORTHEAST AT 40
MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE POWHATAN AROUND 900 AM
EDT...
GOOCHLAND...
OILVILLE...
SABOT...
MANAKIN...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3746 7815 3746 7813 3755 7811 3788 7776
3746 7761 3710 7805 3710 7815
DEROSASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
925 AM EDT WED APR 30 2014
VAZ062-063-069-071-301415-
GOOCHLAND-HANOVER-HENRICO-POWHATAN-
925 AM EDT WED APR 30 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS GOOCHLAND...HANOVER...
HENRICO AND POWHATAN COUNTIES THROUGH 1015 AM EDT...
AT 925 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FLAT ROCK...OR ABOUT 6 MILES EAST OF POWHATAN...MOVING NORTHEAST AT
35 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR
SUBLETTS...SABOT...CENTERVILLE...JOHNSONS SPRINGS...ROCKVILLE...AND
GOODALL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3775 7785 3774 7779 3801 7769 3800 7765
3795 7761 3795 7757 3792 7755 3792 7753
3788 7748 3788 7743 3780 7741 3742 7783
3742 7786 3746 7787 3745 7789 3747 7790
3749 7798
DEROSASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1146 AM EDT WED APR 30 2014
NCZ012-VAZ079-087-301630-
BRUNSWICK-GREENSVILLE-NORTHAMPTON-
1146 AM EDT WED APR 30 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHAMPTON...BRUNSWICK...
GREENSVILLE AND CITY OF EMPORIA COUNTIES THROUGH 1230 PM EDT...
AT 1146 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HENRICO...OR ABOUT 10 MILES WEST OF ROANOKE RAPIDS...MOVING NORTHEAST
AT 35 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR TRIPLET...BARLEY...ANTE...
PLEASANT SHADE...RADIUM...PURDY...AND FIELDS CROSSROADS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3691 7778 3681 7747 3672 7749 3672 7747
3648 7764 3648 7777 3650 7781 3650 7789
3651 7791 3653 7791 3654 7794
DEROSAThe Norfolk radar (KAKQ), 60 km away, was scanning. The volume nearest the first event began at 16:36 UTC.
1 funnel cloud, 1 lightning, 1 flood. Local standard time, as filed.
The public reported a funnel cloud near the town of Durand.
The Powhatan County Government Complex sustained a lightning strike, disabling communications to the county.
Broadcast Media reported a bridge closed on Virginia Highway 671 near Greenwood Church Road in Hanover County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512646, 512648, 512647.